Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 135, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 27, 2016, 3:25 PM CDT for Cross County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2016, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 27, 2016, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Cross County, AR
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WGUS54 KMEG 272025 FFWMEG ARC037-272330- /O.NEW.KMEG.FF.W.0135.160727T2025Z-160727T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT WED JUL 27 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... * UNTIL 630 PM CDT * AT 325 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FAIR OAKS...HYDRICK...TILTON...HAMLIN AND BRUSHY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. && LAT...LON 3519 9104 3532 9104 3530 9084 3520 9087 $$
1 follow-up statement
405 WGUS74 KMEG 272200 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 500 PM CDT WED JUL 27 2016 ARC037-272210- /O.CAN.KMEG.FF.W.0135.000000T0000Z-160727T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CROSS AR- 500 PM CDT WED JUL 27 2016 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CROSS COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3519 9104 3532 9104 3530 9084 3520 9087 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:07 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 27, 3:07 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Memphis TN 307 PM CDT WED JUL 27 2016 .DISCUSSION... Unsettled weather will be the main story across the Mid-South for the next several days. Weak tropical upper low continues moving slowly north along the AR/MS border. Daytime heating and upper low combined to produce SHRA/TSRA. Currently most numerous west of the MS River, but another area getting organized near and south of our southeastern counties. Upper low to continue lifting out tonight, with a larger-scale trough settling generally over the OH Valley area. Expect SHRA/TSRA to continue, with high PWAT values favorable for efficient/locally heavy rain. Will hold off on flash flood watch for now given expected localized nature of heavy rain, but will highlight heavy rain threat in social media and messaging. Upper trough to remain in place over the Mid-South through Sunday. Several small vort maxes to rotate through the upper trough. At this time, best estimate of timing looks to be Thursday afternoon/eve, Friday night, and Saturday night/early Sunday. Timing of such subtle features is challenging at best, so will broad-brush chance /30-50/ POPs and further evaluate as events get closer. Upper ridge builds back over the area early next week. This will bring warmer temps and a return to more scattered/diurnal POPs. GW && AVIATION... 18Z TAF Period Current radar trends and short term models suggest increasing coverage of showers and storms as a low moves through the region. Increased moisture in the low levels will lead to CIGS flirting with MVFR levels throughout the rest of the afternoon and evening. Confidence in the coverage of precipitation decreases after 01-02Z, so the decision was made to only include VCTS at all 4 TAF sites through the night. CIGS could lower to IFR and even LIFR levels tomorrow morning at the southernmost sites as the low lifts out of the area. && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 27, 3:21 AM CDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 321 AM CDT WED JUL 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 321 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SLOW MOVING SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT AS A VERY MOIST AIRMASS IS IN PLACE OVER THE MIDSOUTH. AS A RESULT...PERIODS OF HEAVY RAINFALL AND ISOLATED FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY THROUGH EARLY NEXT WEEKEND. A VERY MOIST AIRMASS IN PLACE WILL LIKELY SUPPORT PERIODS OF HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Jul 27, 2:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 217 PM CDT WED JUL 27 2016 ARZ026-027-272000- CRAIGHEAD AR-POINSETT AR- 217 PM CDT WED JUL 27 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... AT 216 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER GREENFIELD...OR 8 MILES NORTH OF HARRISBURG DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SOUTHWESTERN CRAIGHEAD AND NORTH CENTRAL POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3565 9058 3556 9076 3573 9095 3585 9067 TIME...MOT...LOC 1916Z 155DEG 20KT 3569 9073
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:17 PM CDT | Special Weather Statement | MEG | Poinsett | 43 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.